MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CANCELLOUS POLYAXIAL SCREW 16MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CANCELLOUS POLYAXIAL SCREW 16MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: kwp, mnh, mni.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a cancellous bone screw synapse did not fit on the screwdriver.Procedure and patient involvement are unknown.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity# 1).This report is for one (1) 3.5mm ti cancellous polyaxial screw 16mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 04.614.016.Lot number: h679441.Date of manufacture: 29-jun-2018.Place of manufacture: brandywine.Part expiration date: none.List of nonconformances: none description of dhr review: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.A product investigation was conducted.Visual inspection: upon visual inspection, the stardrive portion of screw is stripped/rounded which will hinder the device from functioning as intended.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Functional test: functional testing could not be performed with the mating screwdriver as it was not returned for evaluation.Dimensional inspection: dimensional inspection could not be performed as due to the design of the implant the stardrive recess could not assessed without damaging the implant further.Additionally the complaint was able to be visually confirmed.Document specification: the relevant documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition of is confirmed.No new issues were identified on the remaining portions of the device.Although a root cause could not be definitely determined given the unknown circumstances, it is probable that an unintended force during usage/ handling contributed to the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot number, d10, h4, h3, h6: the device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI CANCELLOUS POLYAXIAL SCREW 16MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8287386
Report Number2939274-2019-56130
Device Sequence Number1448467
Product Code NKG
UDI-Device Identifier10705034738352
UDI-Public(01)10705034738352
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.016
Device Catalogue Number04.614.016
Device Lot NumberH679441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/04/2019
02/28/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/27/2019
03/14/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.